Doctors Lounge - Cardiology Answers
Forum Name: Valvular Heart Diseases
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
|momommy - Mon Mar 07, 2005 12:46 am||
well it has been a long 18 months since the birth of my 5th child. I had a horrible staff infection that went undetected since I had never had a c-section before I thought the pain was just normal until gangreen set in! I now after several attacks have had an angiogram confirm that I have dialted and hypertrophic cardiomyopathy and the onlt treatmant I am receiving is Benicar. I do alright most of the time but I get sooooo tired and I have 5 children, 11,10,7,4,and 18 mo . Is there anything I can do short of wait to see how fast I am going to die by seeing how fast it is progressing? I am only 39. I also have been having bleeding in my urine and frequent urination as many as 50 to 60 times in 24 hours. They give me antibiotics and it is better for awhile but not for long. I am now having these red swollen knots in the veins in my feet and they are painful they come and go every few days, but I am getting tired of being poked and prodded just to be told this is real bad but there isn't much we can do. I am dealing with a reakl small town and am considering going elsewhere. But I have always had insurance until last July when my husband lost his job because I had had too much illness. I was on heparin all during the pregnancy too if that makes a difference. I would just like to know if there is hope out there short of a heart transplant or not? I was not great but I was never like this til the staff infection, but they did not expect me to live and 1 lady who was given one the same day died . There were 6 people given staff that same day. It was unfortunate but that is a risk of surgery. That is why I believe woman should be warned very strongly about elective surgeries. Mine was no choice he was breech 10lbs 10 oz. and 3 weekx early. Anyway if anyone can help please do . By the way I have some strange autoimmune thing going too but first the heart!
|Dr. Yasser Mokhtar - Sat Mar 12, 2005 11:32 am||
What kind of attacks were you referring to before you had the angiogram? What is your current ejection fraction (the strength with which your heart contracts)? When were you diagnosed and how often do you see your doctor or have a follow-up echocardiograms? What did the doctors say the cause of the hypertrophic and/or the dilated cardiomyopathy was?
The ultimate treatment for patients with end stage heart failure is a heart transplant.
Regarding the bleeding in your urine, benicar in rare cases, causes bleeding in the urine and in very rare cases urinary tract infections, i would recommend that you ask your doctor if he thinks that this is the cause of the bleeding and the infection and if he thinks it is then switch to another medication.
If the infection is not responding to the empiric antibiotics that you were prescribed, i recommend that you have a urine analysis and a urine culture and sensitivity test to find out what kind of bacteria you have and be given the appropriate antibiotic.
The severe fatigue that you have could be related to you not using your cpap or bipap mask since you have sleep apnea and could be related to your heart condition of course or just from too much work around the house with 5 kids or other causes. i recommend that you have some blood tests to make sure that everything is in order. Please, check your electrolyte levels, a blood picture and blood thyroid function test.
Were you receiving heparin because of your history of blood clot in 1990? What were the circumstances under which you had the blood clot? How many months you took blood thinners after that? Did you receive heparin with each pregnancy afterwards?
To be able to judge the problem that you are describing in the veins of your legs, i have to examine you.
It is always an option to have a second opinion if you are not satisfied with your care.
Thank you very much for using our website https://doctorslounge.com and i hope that this information helped.
Yasser Mokhtar, M.D.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.